Tecfidera

A board to discuss future MS therapies in early stage (Phase I or II) trials.

Re: Tecfidera

Postby Jimpsull » Wed Sep 11, 2013 11:19 pm

I am into my 2nd month. On the whole, not bad. The jury is still out but am encouraged that I haven't encountered serious side effects. I am still trying to improve leg strength / stamina / balance to the point that I can keep up with my 19 year old - but I have being 40 to contend with even if MS isn't progressing.
Jimpsull
Family Member
 
Posts: 67
Joined: Thu May 16, 2013 8:49 pm

Re: Tecfidera

Postby Ladymac » Thu Sep 12, 2013 3:36 am

Hi Jimpsull,

So glad you are still at it. Around the end of my second month going into the 3rd I noticed that my brain was willing to have me do stuff but my body was weak. I came about that I knew that I needed some reconditioning. I'm 55 and I can tell you if you can find a water aerobics class (guys are in there too young and old) it is a great place to stretch out your body and it is not your old people's class. They usually call those arthritis classes that are in the pool. You will get one heck of a workout in a water aerobics class that you can start off small and then increase your intensity as you get stronger. The water takes the pressure off your limbs and back so it is a great way to get back into shape.

We even have different level of water weights that would make your 19 yr old huff and puff! Check it out, go see one, most times you can try a week of classes for free. My doctor wrote me a prescription so I can reimburse myself from my health savings account for my membership. Usually they have classes every day, but it is best to do 3 times a week, they are 1 hour classes.
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: Tecfidera

Postby rivahnurse » Sat Sep 14, 2013 4:23 am

:? I was on Tecfidera for 3 weeks. They were excellent! No flushing, except maybe a mild flush one morning I had a little on my face but nothing significant. I had some itching on my arms one morning.

I had been on Copaxone for 10 years with significant injection site reactions and severe nausea and vomiting that no one realized was due to the Copaxone. Only a small number of people have GI symptoms on Copaxone. So I walked around vomiting for almost 10 years not knowing why everyone telling me maybe it was my migraines, or just a sensitive stomach!

I was thrilled to try this new "oral" drug. I did fine at the lower dose. It wasn't till I went up to the higher dose I developed severe abdominal pain, could not eat anything. I thought I had the flu. Little vomiting, no diarrhea. I ended up in the hospital dehydrated with low blood pressure. The hospitalist thinks I do have a very sensitive GI tract.

I don't think I'll get to rechallenge it. The reaction was pretty severe. I am told this is a very unusual reaction. Most of the GI symptoms are more mild and transient. I am sure this is true. But there are outliers in every situation. But it is important to realize that more severe reactions can occur. I am so disappointed because I really wanted to take this drug! But we'll see. I doubt I can try again. Good luck to you all.
rivahnurse
Newbie
 
Posts: 1
Joined: Sat Sep 14, 2013 4:00 am

Re: Tecfidera

Postby Ladymac » Mon Sep 16, 2013 2:47 pm

Rivahnurse,

Sorry you had such a rough time. Your reaction has been described by many people. I have not heard from anyone who adopted the suggestions in a thread on this site I started who was not helped with taking Tecfidera. I am not a nurse. Most of us started in April or May and have had significant improvements in quality of life and are having great follow-up Neurological exams and testing after being on this very important MS medication. I had the same issues with Copaxone that you had.

If you do decide to give it a try again, please read my starting post and then the follow-ups from many others that made these simple changes to the timing in taking their medications along with the diet as suggested to me by my Ms Center.

tecfidera-bg-12-dimethyl-fumarate-f52/topic22462.html
Blessings,

Ladymac
RRMS diagnosed 2006
Tecfidera Started April 2013
:)
User avatar
Ladymac
Family Elder
 
Posts: 128
Joined: Thu Jun 06, 2013 7:00 am

Re: Tecfidera

Postby princesst » Wed Oct 30, 2013 12:12 am

my MS TECFIDERA experience http://tecfiderateresa.blogspot.com/

I'm taking Tecfidera...day 17...hoping this helps
princesst
Newbie
 
Posts: 4
Joined: Wed Oct 30, 2013 12:10 am

Re: Tecfidera

Postby zjac020 » Sat Dec 07, 2013 3:08 am

I'm currently CIS and am hoping that Tecfidera will be approved as a first line treatment for CIS, as my current neuro has told me that here in Spain it will not be available for CIS!?

Since this all started in June 2013 I haven't Ben taking meds just serious lifestyle changes and was holding out for Tecfidera
zjac020
Family Elder
 
Posts: 127
Joined: Tue Aug 20, 2013 12:50 pm

Re: Tecfidera

Postby Renee1503 » Fri Dec 27, 2013 4:24 am

I have started Tecfidera have been on it for 15 days with minimal side effects.
My doctor found it better to half the beginning dose to one 120mg pill a day for 14 days and to take an asprin half an hour before I take the pill to lessen side effects.
today is my first day on the higher dose which i will continue to take one for 7 days then i will up the dose to 2 pills after that.
Extremely pleased with the results so far and I hope I continue to feel this good
Renee1503
Newbie
 
Posts: 2
Joined: Fri Dec 27, 2013 4:08 am

Re: Tecfidera

Postby Vail63 » Fri Jan 10, 2014 10:24 pm

Just wanted to let everyone know about my experience on tecfidera, I am on my third month. Still having the flushing and itching but rather than it occurring within thirty minutes or so of taking the medicine like at first, it will just occur randomly later during the day which is a pain since I found Benadryl to be helpful. Also I did have some stomach upset that zoo ran took care of. I haven't noticed any difference but I didn't have any horrible side effects like with tysabri or gilenya so we will see. I am somewhat leery of reports that a similar drug was pulled off of shells in Europe since it increased chance of Pml after two years
Vail63
Newbie
 
Posts: 1
Joined: Fri Jan 10, 2014 10:14 pm

Re: Tecfidera

Postby Bender » Sat Jan 11, 2014 12:15 pm

I'm on my third day of the starter dose today, I had some flushing (which as told by my Dr's office nurse was hotter than I would expect it to be) and some itchiness (with the flushing) but no other issues. (a little nausea, but this had more to do with my not being in the habit of eating three meals a day I think)

I was late with my dose today and I'm having a really shitty morning, but I think that's just a standard shitty morning as opposed to because of being late with my dose.

Part of me feels like it's too early to ascribe anything to the Tecfidera, but I have been pretty sharp the last few days, and while tired, I'm not fatiguing the way I have been.
User avatar
Bender
Family Elder
 
Posts: 105
Joined: Tue Oct 26, 2010 3:00 pm

Re: Tecfidera

Postby RichardA » Mon Mar 03, 2014 10:52 am

I have been on Tecfidera for 9 months and just had MRIs showing no progression from a year ago. I have RRMS and was on Tysabri for 3 years before and Copaxone for 2 1/2 years before that. My doctor wanted me to go onto Rituxin once I had to get off Tecfidera (stopped working and I was at risk for PML), but at this point he said that even if my insurance approved Rituxin, he would keep me on Tecfidera as long as it keeps working. Only side effects were/are flushing/itching, which died down after a few months, and I always try to take the pills with meals. No stomach issues.
RichardA
Newbie
 
Posts: 1
Joined: Mon Mar 03, 2014 10:44 am

Re: Tecfidera

Postby nenne10 » Mon Mar 03, 2014 4:34 pm

Hello Everyone,
I am new here and have been taking Tecfidera for about 2 weeks. I am just now getting the stomach pains and they come throughout the day. Besides food has anyone had any luck with anything else? shakes or anything? Really hard for me to eat a lot right now. Also when has anyone seen this symptom subside?
Thanks
nenne10
Newbie
 
Posts: 1
Joined: Mon Mar 03, 2014 2:47 pm

Re: Tecfidera

Postby Mombert » Wed May 21, 2014 2:17 pm

I'm on week three of Tecfidera, had been on Avonex for 10 yrs. I'm struggling with the nausea and diarrhea. Everything I'm reading says to take with food, but I don't have much of an appetite. Someone said to eat bacon n eggs for breakfast, if I did that I'd have diarrhea all day. Any suggestions to help lessen the cramping and nausea. Pepto pills seem to help some. Any input would be greatly appreciated. Thanks
Mombert
Newbie
 
Posts: 1
Joined: Tue May 20, 2014 3:36 pm

Re: Tecfidera

Postby NHE » Wed May 21, 2014 5:02 pm

Hi Mombert,
If you haven't already, you might want to look through some of the posts in the Tecfidera forum.

tecfidera-bg-12-dimethyl-fumarate-f52/
User avatar
NHE
Volunteer Moderator
 
Posts: 3300
Joined: Sat Nov 20, 2004 4:00 pm

Previous

Return to Drug Pipeline

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service